# SDR 2003FA0001105

- Difficulty date: September 27, 2003
- Submitted: October 28, 2003
- Operation: General aviation
- Aircraft: N201DP
- Make and model: Mooney M20J
- Aircraft serial: 240065
- Engine: Lyc IO360A1A
- Propeller: Mcauly B2D34C212
- System (JASC): 3233 · Landing Gear Actuator
- Part: Worm Gear
- Part number: 41961000
- Condition: Stripped
- Location: Actuator
- Part time: 206 hours
- Component: Actuator, Dukes
- Stage of operation: NR
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

LANDING GEAR UNLOCKED BUT FAILED TO RETRACT AFTER TAKEOFF.  ATTEMPS TO EXTEND GEAR TO DOWN AND LOCKED ELECTRICALLY AND MANUALLY WERE UNSUCCESSFUL.  GEAR COLLAPSED UPON LANDING.  INVESTIGATION REVEALED THAT THE RECENTLY REPLACED WORM AND DRIVE GEARS INSIDE THE LANDING GEAR ACTUATOR WERE WORN AND STRIPPED.  THE GEARS WERE REMOVED AND CASE TESTED FOR HARDNESS.  TEST RESULTS REVELED THAT THE GEARS WERE SOFT AND BELOW MANUFACTURERS SPECS.  SUSPECT GEARS WERE IMPROPER OR NEVER HEAT TREATED.  (GL17200303131)  (K)
